Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 30, NWS Medford, OR

June 7, 2017

NWS Medford, OR issued this gale warning at Jun 7, 2017, 3:00 AM PDT. It took effect at Jun 7, 2017, 5:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 3:00 AM PDT (10:00 UTC)
In effect from
Jun 7, 2017, 5:00 PM PDT
Expired
Jun 8, 2017, 5:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

904 
WHUS76 KMFR 071000
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PDT WED JUN 7 2017


PZZ370-376-072300-
/O.CON.KMFR.SC.Y.0056.170607T1800Z-170608T1800Z/
/O.NEW.KMFR.GL.W.0030.170608T0000Z-170608T1200Z/
/O.CON.KMFR.SE.W.0042.170608T0000Z-170608T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
300 AM PDT WED JUN 7 2017


...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING THROUGH
11 AM PDT THURSDAY....
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT 
THURSDAY... 
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS 
AFTERNOON TO 5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY. 

* WINDS...SOUTH 20 TO 25 KT THIS AFTERNOON INCREASING TO 30 KT
  WITH GUSTS TO 40 KT THIS EVENING INTO TONIGHT. WINDS ARE
  EXPECTED TO TURN WEST AT 15 KNOTS THURSDAY MORNING. 

* SEAS...STEEP 7 TO 8 FT SEAS THIS AFTERNOON BUILDING TO VERY
  STEEP 10 TO 12 FT SEAS THIS EVENING AND TONIGHT. SEAS WILL
  GRADUALLY LOWER BUT REMAIN STEEP AND HAZARDOUS TO SMALL CRAFT
  THURSDAY MORNING. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL
  DEVELOP FOR AREAS BEYOND 10 NM FROM SHORE THIS AFTERNOON WITH
  VERY STEEP, HAZARDOUS SEAS DEVELOPING ACROSS THE AREA THIS
  EVENING AND TONIGHT. GALES WILL AFFECT AREAS FROM 10 NM TO 40 NM
  FROM SHORE THIS EVENING AND TONIGHT. SMALL CRAFT ADVISORY LEVEL
  CONDITIONS WILL AFFECT ALL THE AREA THURSDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-356-072300-
/O.CON.KMFR.SC.Y.0056.170607T1800Z-170608T1800Z/
/O.CON.KMFR.SE.W.0042.170608T0000Z-170608T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
300 AM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING THROUGH
11 AM PDT THURSDAY....
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT THURSDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 25 KT THIS AFTERNOON
  THEN INCREASE TO 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT THIS
  EVENING AND TONIGHT. WINDS ARE EXPECTED TO TURN WEST AT 15 
  KNOTS THURSDAY MORNING.

* SEAS...A MIX OF STEEP TO VERY STEEP, CHOPPY SEAS OF 7 TO 10 
  FEET WILL DEVELOP THIS EVENING BUILDING TO A PEAK OF 9 TO 11 FT 
  TONIGHT. SEAS WILL GRADUALLY LOWER ON THURSDAY BUT REMAIN STEEP 
  AND HAZARDOUS TO SMALL CRAFT THROUGH THURSDAY AFTERNOON. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL
  AFFECT AREAS NEAR CAPE BLANCO THIS AFTERNOON. THEN VERY STEEP,
  HAZARDOUS SEAS WILL AFFECT AREAS BEYOND 5 NM FROM SHORE FROM
  COOS BAY TO PORT ORFORD THIS EVENING AND TONIGHT WITH SMALL 
  CRAFT ADVISORY LEVEL CONDITIONS ELSEWHERE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
259 
WHUS76 KMFR 072130
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT WED JUN 7 2017

PZZ350-356-081030-
/O.EXT.KMFR.SC.Y.0056.000000T0000Z-170608T0000Z/
/O.EXA.KMFR.GL.W.0030.170608T0000Z-170608T1200Z/
/O.EXT.KMFR.SE.W.0042.170608T0000Z-170608T1800Z/
/O.NEW.KMFR.SW.Y.0059.170608T1200Z-170608T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
230 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
   AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
   THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON
   TO 11 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 5 AM TO 11 AM PDT THURSDAY. 

* WINDS...SOUTH WINDS 20 TO 25 KT THIS AFTERNOON WILL INCREASE TO
  25 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT TONIGHT. WINDS WILL
  BECOME SOUTHWEST TO WEST 15 KT THURSDAY MORNING. THE STRONGEST
  WINDS WILL OCCUR FROM AROUND CAPE BLANCO NORTH.
 
* SEAS...A MIX OF STEEP TO VERY STEEP CHOPPY SEAS OF 7 TO 10 FEET
  WILL DEVELOP THIS EVENING...THEN BUILD TO 10 TO 13 FT TONIGHT.
  SEAS WILL SUBSIDE THURSDAY BUT WILL REMAIN STEEP TO VERY STEEP
  THROUGH THURSDAY MORNING. THE HEAVIEST SEAS WILL OCCUR FROM
  AROUND CAPE BLANCO NORTH. 

* AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL CONDITIONS WILL
  AFFECT AREAS NEAR CAPE BLANCO THIS AFTERNOON. ALL AREAS WILL BE
  AFFECTED BY HAZARDOUS SEAS TONIGHT. GALE FORCE WINDS WILL OCCUR
  BEYOND 10 NM OF THE COAST FROM AROUND CAPE BLANCO NORTH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-376-081030-
/O.EXT.KMFR.SC.Y.0056.000000T0000Z-170608T0000Z/
/O.EXT.KMFR.SE.W.0042.170608T0000Z-170608T1800Z/
/O.CON.KMFR.GL.W.0030.170608T0000Z-170608T1200Z/
/O.NEW.KMFR.SW.Y.0059.170608T1200Z-170608T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
230 PM PDT WED JUN 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
   AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
   5 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON
   TO 11 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 AM TO
11 AM PDT THURSDAY. 

* WINDS...SOUTH 20 TO 25 KT INCREASING TO 30 TO 40 KT THIS EVENING
  INTO TONIGHT. WINDS WILL BECOME SOUTHWEST TO WEST 15 KT THURSDAY 
  MORNING. THE STRONGEST WINDS WILL OCCUR FROM CAPE BLANCO NORTH.

* SEAS...A MIX OF STEEP TO VERY STEEP CHOPPY SEAS OF 7 TO 10 FEET
  WILL DEVELOP THIS EVENING...THEN BUILD TO 10 TO 14 FT TONIGHT.
  SEAS WILL SUBSIDE THURSDAY BUT WILL REMAIN STEEP TO VERY STEEP
  THROUGH THURSDAY MORNING. THE HEAVIEST SEAS WILL OCCUR FROM CAPE
  BLANCO NORTH.

* AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL CONDITIONS THIS
  AFTERNOON WILL AFFECT AREAS BEYOND 20 NM OF THE COAST...EXCEPT
  CLOSER NEAR CAPE BLANCO. HAZARDOUS SEAS WILL AFFECT ALL AREAS
  TONIGHT. GALES WILL AFFECT AREAS FROM 10 NM TO 50 NM FROM SHORE  
  TONIGHT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
630 
WHUS76 KMFR 080948
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 AM PDT THU JUN 8 2017


PZZ350-356-370-376-082100-
/O.CON.KMFR.GL.W.0030.000000T0000Z-170608T1200Z/
/O.CON.KMFR.SE.W.0042.000000T0000Z-170608T1800Z/
/O.EXT.KMFR.SW.Y.0059.170608T1200Z-170608T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 AM PDT THU JUN 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WINDS...SOUTH WINDS 25 TO 30 KT WITH GALE FORCE GUSTS TO 35 KT
  WILL BECOME SOUTHWEST TO WEST 15 TO 20 KT THIS MORNING. 

* SEAS...VERY STEEP CHOPPY SEAS OF 9 TO 12 FT...WILL GRADUALLY
  LOWER TO A MIX OF STEEP TO VERY STEEP SEAS OF 8 TO 10 FEET THIS
  MORNING. STEEP SEAS WILL LINGER INTO THE AFTERNOON THEN WILL 
  DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS LATE THIS AFTERNOON. 

* AREAS AFFECTED...EARLY THIS MORNING, MOST ALL AREAS WILL BE
  AFFECTED BY HAZARDOUS SEAS AND GALES WILL AFFECT AREAS BEYOND 10
  NM OF THE COAST AND NEAR CAPE BLANCO. HAZARDOUS SEAS WILL LINGER
  THIS MORNING FOR AREAS FROM BANDON NORTH TO REEDSPORT AND SOUTH
  OF BANDON TO CAPE FERRELO WITHIN 20 NM OF SHORE, WITH SMALL
  CRAFT CONDITIONS ELSEWHERE. SMALL CRAFT CONDITIONS WILL AFFECT
  MOST THE WATERS EARLY THIS AFTERNOON.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
806 
WHUS76 KMFR 081200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PDT THU JUN 8 2017



PZZ350-356-370-376-082100-
/O.EXP.KMFR.GL.W.0030.000000T0000Z-170608T1200Z/
/O.CON.KMFR.SE.W.0042.000000T0000Z-170608T1800Z/
/O.CON.KMFR.SW.Y.0059.000000T0000Z-170608T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
500 AM PDT THU JUN 8 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT WITH GUSTS TO 30 KT
  BECOMING SOUTHWEST 15 KT BY MID MORNING. 

* SEAS...A MIX OF STEEP TO VERY STEEP SEAS OF 8 TO 12 FEET WILL
  CONTINUE THIS MORNING. STEEP SEAS WILL LINGER INTO THE 
  AFTERNOON THEN WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS 
  LATE THIS AFTERNOON.

* AREAS AFFECTED...HAZARDOUS SEAS WILL CONTINUE THIS MORNING FOR 
  AREAS FROM BANDON NORTH TO REEDSPORT AND SOUTH OF BANDON TO CAPE
  FERRELO WITHIN 20 NM OF SHORE, WITH SMALL CRAFT CONDITIONS 
  ELSEWHERE. SMALL CRAFT CONDITIONS WILL AFFECT MOST THE WATERS 
  EARLY THIS AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.


$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 6, 9:30 PM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 6, 9:30 PM PDT, 5 hours 30 minutes before
Area Forecast Discussion...Updated
National Weather Service Medford OR
930 PM PDT Tue Jun 6 2017

.DISCUSSION...Evening update. Some high clouds have moved over the
region ahead of the approaching system that will move in tomorrow.
Current forecast has this and will not update this evening. Sven

&&

.PREVIOUS DISCUSSION...Main forecast efforts today focused on the
upcoming late season storm expected to arrive tomorrow night into
Thursday. Until then, the warm and dry conditions will continue.
The exceptions will be ongoing marine layer clouds and fog along
the coast, and a slight chance of a light showers over the
mountains of Siskiyou county this evening.

Models have slowed the progression of the upcoming front
slightly, but also upped the strength of the winds and the
moisture content. With precipitable water content well above
normal and approaching record amounts, and IVT approaching values
not seen since the peak of the wet season, we expect there to be
significant wetting rains across much of West Side, and a decent
chance for wetting rains across the East Side. The bulk of the
rain should fall Wednesday night, but showers and chances for
afternoon thunderstorms will continue into the weekend. Meanwhile,
winds, while not as strong as some of our more noteworthy storms,
will be gusty enough to pose some hazard to vehicle traffic along
the coast, in the Shasta Valley, and across portions of the East
Side. Given the travel season has started, RVs and other high
profile vehicles could be susceptible to strong winds, which could
cause stability issues and impede travel.

The front supplying us with this late rain, and providing another
buffer to fire season, will bring with it much cooler
temperatures for the rest of the week. As the large upper level
trough takes up residence overhead, slightly above normal highs
today and Wednesday will fall to 15 to 20 degrees below normal for
Thursday and the weekend. Temperatures will be cool enough by
Saturday that showers could produce snow over the higher terrain,
even down to the Cascade passes. Given the warm ground
temperatures, it is doubtful that there will be many road impacts,
but heavier showers could produce brief periods of accumulations.

In short, those that choose to do so should enjoy these next few
days of early summer, before more early spring type weather
arrives for the rest of the week.

Looking ahead into next week, models begin to diverge in solution,
making the forecast much less certain for Sunday and beyond. due
to differences in the speed of pattern progression, showers may
continue into Sunday, or a warming and drying trend could begin.
Either way, the bulk of the models suggest that, aside from
extensive Marine layer influence along the Coast and into the
Umpqua basin, a warm and dry start is in store for next week.
-BPN

&&

.AVIATION...07/00Z TAF CYCLE...Low clouds with IFR cigs will mostly
continue along the coast throughout the TAF period. Cigs may remain
in the MVFR this evening but confidence is high that CIGS will
eventually lower to IFR by 4Z... with possibility of LIFR late
tonight.

Elsewhere...VFR conditions will continue through the TAF period,
with breezy winds this afternoon. We have introduced a period of mid
level cloud ceilings Wednesday afternoon. While this does not change
the category, we want to introduce this layer as a precursor to
further lowering of the cloud base ahead of the next cold front
Wednesday night. /FB

&&

.MARINE...Updated 200 PM Tuesday 6 June 2017...North winds
and seas will remain low tonight through early Wednesday morning. A
front will approach the coast on Wednesday and bring south winds to
the waters. South winds will increase and seas will build Wednesday
afternoon through Wednesday night. Confidence is high that we will
see small craft advisory conditions through Wednesday evening. Winds
will be strongest Wednesday evening, then diminish by Thursday
morning. We may see areas of steep seas after winds have subsided
and the Small Craft Advisory may be extended but be limited
to seas only. Another front is expected Friday into Saturday. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 5 AM to 5 PM PDT Thursday for ORZ030-031.

CA...Wind Advisory from 5 PM Wednesday to 8 AM PDT Thursday for
     CAZ081.

Pacific Coastal Waters...Small Craft Advisory from 11 AM Wednesday
to 11 AM PDT Thursday      for PZZ350-356-370-376.

BPN/BTL/FJB

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:09 PM PDTHazardous Seas WarningMFR41 hr
Jun 7, 2:30 PM PDTSmall Craft Advisory for Hazardous SeasMFR24 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.